MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7010
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: returned device consisted of a quantum maverick balloon catheter in two pieces.The balloon was tightly folded.The tip, balloon, inner/outer shaft, port/exit notch and hypotube were microscopically and visually inspected.Inspection revealed numerous kinks in the hypotube and a complete separation in the shaft (at the port/exit notch) located 24.5 cm from the tip of the device.The fracture faces of the separated ends were focally necked.The rest of the device was inspected, and no other damage or irregularities were found.
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2019.It was reported that shaft kink occurred.During unpacking of a 2.5 mm x 12 mm quantum maverick balloon catheter, it was noted that the shaft was kinked.The procedure was completed with another of the same device.No patient complications were reported and patient status was stable.However, returned device analysis revealed shaft detachment.

Brand Name
QUANTUM MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8848675
Report Number2134265-2019-09078
Device Sequence Number2717057
Product Code LOX
UDI-Device Identifier08714729392651
UDI-Public08714729392651
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/17/2022
Device Model Number7010
Device Catalogue Number7010
Device Lot Number0023209910
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2019
Initial Report FDA Received Date07/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Patient Weight70